ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP3-0(M2) S/A SHB CR; SUTURE, SURGICAL, ABSORBABLE
Back to Search Results |
| Catalog Number |
PDPB774D |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify please provide the lot number: please perform and document the follow up attempt for product return.Please provide the source or name of person providing answers to follow-up questions.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture was easily detached from the needle.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: during use but do not determine.Please provide the lot number: unk.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections: we regularly contact with sales rep about the device returning.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu): (b)(6).
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/8/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual analysis of the returned sample determined that one winding former with six detached needles and, three needle-suture combinations that pertain to the product code dpb774d.The product code is a control release and requires eight strands per packet.Upon visual inspection of the detached needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined with magnification, and no suture remnant was noted.In addition, marks probably caused by a surgical instrument were found in the needles.The sutures were not returned for evaluation.The needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The functional test was performed in one sample using instron equipment and the pull force was above the minimum requirements.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.